Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 176, NWS Raleigh, NC

July 7, 2007Sampson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 7, 2007, 2:50 PM EDT for Sampson County, North Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2007, 2:50 PM EDT (18:50 UTC)
Expired
Jul 7, 2007, 3:30 PM EDT
In force
40 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 86 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 6.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2007-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2335 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2007-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2335 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 071851
SVRRAH
NCC163-071930-
/O.NEW.KRAH.SV.W.0176.070707T1850Z-070707T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
250 PM EDT SAT JUL 7 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 330 PM EDT

* AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER GARLAND...OR ABOUT 11 MILES SOUTHWEST OF
  CLINTON...MOVING EAST AT 10 MPH. PENNY SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  AREAS AROUND GARLAND AND SOUTH OF CLINTON
  
ANOTHER STRONG THUNDERSTORM WAS LOCATED OVER NORTHEAST SAMPSON 
COUNTY JUST SOUTHEAST OF NEWTON GROVE NEAR INTERSTATE 40. 

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING 
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY 
RAIN. GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY 
AWAY FROM WINDOWS.

LAT...LON 3491 7854 3474 7847 3458 7826 3471 7816
      3518 7816 3525 7834

$$

DJF
2 follow-up statements
000 
WWUS52 KRAH 071913
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
312 PM EDT SAT JUL 7 2007

NCC163-071930-
/O.CON.KRAH.SV.W.0176.000000T0000Z-070707T1930Z/
SAMPSON NC-
312 PM EDT SAT JUL 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SAMPSON COUNTY...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED ABOUT 10 
MILES NORTHEAST OF GARLAND...AND ABOUT 10 MILES SOUTH OF CLINTON...
MOVING EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE TURKEY.

THE THUNDERSTORM HAD SHOWN SIGNS OF WEAKENING SINCE 3 PM. IF THAT 
TREND CONTINUES...THE WARNING MAY BE CANCELLED EARLY. STILL...VERY 
HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT 
HOUR CAN BE EXPECTED. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID 
HYDROPLANING. 

LAT...LON 3491 7854 3474 7847 3458 7826 3471 7816
      3518 7816 3525 7834

$$

DJF
000 
WWUS52 KRAH 071940
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
340 PM EDT SAT JUL 7 2007

NCC163-071946-
/O.EXP.KRAH.SV.W.0176.000000T0000Z-070707T1930Z/
SAMPSON NC-
340 PM EDT SAT JUL 7 2007

...THE SEVERE THUNDERSTORM WARNING FOR SAMPSON COUNTY EXPIRED AT 330
PM EDT...

AT 330 PM...NATIONAL WEATHER SERVICE DOPPLER CONTINUED TO INDICATE A 
STRONG THUNDERSTORM OVER EASTERN SAMPSON COUNTY...NEAR TURKEY...
MOVING SLOWLY EAST AROUND 15 MPH.  ALTHOUGH THE STORM APPEARED TO BE 
BELOW SEVERE LIMITS...HEAVY RAIN...WIND GUSTS TO 50 MPH...AND 
DANGEROUS LIGHTNING ALL WERE LIKELY WITH THE THUNDERSTORM.  OTHER 
THUNDERSTORMS WERE LOCATED NEAR NEWTON GROVE AND CLINTON.

IF A THUNDERSTORM MOVES NEARBY OR OVERHEAD...REMAIN INDOORS AND STAY 
AWAY FROM WINDOWS TO HELP AVOID THE DANGERS OF LIGHTNING.  REMEMBER 
THAT TREES OFFER NO PROTECTION FROM LIGHTNING.  THOSE DRIVING...
ESPECIALLY ON INTERSTATE 40...SHOULD BE PREPARED FOR BRIEFLY POOR 
VISIBILITY AND PONDING OF WATER ON THE ROADWAY.  STAY TUNED TO THIS 
STATION FOR THE LATEST WEATHER INFORMATION.

LAT...LON 3491 7854 3474 7847 3458 7826 3471 7816
      3518 7816 3525 7834

$$

DJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 10:50 AM EDT, 4 hours earlier.

Area forecast discussion, Jul 7, 10:50 AM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1050 AM EDT SAT JUL 7 2007

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL LINGER OVER THE CAROLINAS
THROUGH TUESDAY. A WEAK UPPER LEVEL DISTURBANCES WILL TRACK
THROUGH THE GULF COAST STATES AND SOUTHEASTERN STATES TONIGHT
THROUGH MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...

A MOIST AND UNSTABLE AIRMASS WILL EXIST ACROSS SOUTHERN AND
EASTERN SECTIONS OF THE FORECAST TODAY...ALONG AND EAST OF THE
WEAK SFC PRESSURE TROUGH...WHILE NORTHWEST SECTIONS OF THE STATE
WILL BE UNDER THE INFLUENCE OF A DRIER WEAK SURFACE RIDGE THAT
EXTENDS FROM THE OHIO VALLEY AND INTO WESTERN NC. THIS IS READILY
APPARENT IN COMPARISON OF 12Z RAOBS FROM GSO AND MHX AND IN REVIEW
OF LATEST METAR DATA AS DEWPOINTS RANGE FROM UPPER 50S IN THE NW
TO LOWER TO MID 70S IN THE SOUTHEAST.

IR SAT IMAGERY CONTINUES TO SHOW EXTENSIVE MID/UPPER LEVEL CLOUD
COVER STREAMING FROM LOWER MISSISSIPPI VALLEY NORTHEAST ACROSS
NC...ASSOCIATED WITH S/W MID-LEVEL SHORT WAVE TROUGHING AND CYCLONIC
VORTEX OVER AR/LA/MS. A SEPARATE SHORTWAVE TROUGH...EXTENDING
FROM KENTUCKY TO PENNSYLVANIA WAS ALSO ANALYZED THIS MORNING IN THE
MANUAL HAND ANALYSIS. MODEL REPRESENTATION OF THIS FEATURE IS WELL
UNDERDONE AND COULD PROVIDE WEAK SUPPORT ALOFT LATER THIS
AFTERNOON...ESPECIALLY FURTHER INLAND ACROSS THE CENTRAL PIEDMONT.
ALSO...A 250MB 60KT WIND SPEED MAX...ON THE BACK SIDE OF EXITING
UPPER TROUGH...EXTENDED ACROSS NORTH CAROLINA THIS MORNING.
EASTWARD EXTRAPOLATION OF THIS SPEED MAX DIVERGENCE AREA COULD ADD
ADDITIONAL WEAK UVV.

EXTENSIVE MID-LEVEL CLOUDINESS IS EXPECTED TO NEGATIVELY IMPACT
AFTERNOON TEMPERATURES. WITH LOW-LEVEL THICKNESSES ESSENTIALLY
THE SAME AS YESTERDAY...WILL KNOCK 1 TO 2 DEGREES OFF OF
YESTERDAYS HIGHS...KEEPING READINGS IN THE 90 TO 93...EXCEPT
UPPER 80S IN THE NW. CONVECTION WILL APT TO FIRE IN THE SOUTHEAST
ALONG WEAK PRESSURE TROUGH...DEEP MOIST COLUMN FEATURING PWS A0A
1.8-1.9...AND ALONG HIGHEST INSTABILITY CONSISTING OF MLCAPE
VALUES OF 800 TO 1000 JOULES AND LIS -4 TO -6. FARTHER INLAND
CONVECTION SHOULD BE DRIVEN BY RESULTING OUTFLOW AND WITH WEAK
SUPPORT ALOFT FROM NORTHERN STREAM SHORTWAVE TROUGH. RAISED POPS
TO CHANCE CATEGORY IN THE SOUTHEAST WITH ISOLATED POPS FOR ALL
AREAS EXCEPT IN THE TRIAD WHERE FORECAST WAS KEPT DRY.

ONCE BL STABILIZES WITH LOSS OF HEATING...SUPPORT APPEARS TOO
WEAK TO EXTEND THROUGH THE OVERNIGHT HOURS. PARTLY TO MOSTLY MID CLOUDS
WILL KEEP TEMPERATURES IN THE 70 TO 75 DEGREE RANGE.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
SORT OF A TOUGH FORECAST OVER THE NEXT SEVERAL DAYS W/REGARDS TO
PRECIP CHANCES. THE SFC PRESSURE FIELD WILL REMAIN RELATIVELY WEAK
AND BAGGY THROUGH MONDAY ACROSS CENTRAL PORTIONS OF THE STATE...
AS WILL THE HEIGHT FIELD ALOFT. THE NAM SHOWS A WEAK SFC/H5 LOW
SLOWLY ADVECTING EAST FROM LA/MS TOWARD GA/SC/NC BY
SUNDAY...MOVING NE THROUGH VA ON MONDAY AS AN H5 RIDGE IN THE
ATLANTIC EAST OF THE BAHAMAS BEGINS TO BUILD WESTWARD INTO THE
SOUTHEAST US BY LATE MON INTO TUE. THE GFS IS SIMILAR AT FIRST...
DIVERGING QUITE A BIT FROM THE NAM BY MONDAY W/REGARDS TO THE
TRACK OF THE VORT MAX AND WEAK UPPER LEVEL WAVE.

TODAY AND TONIGHT....
GFS/NAM FCST SOUNDINGS FOR THIS AFTERNOON SHOW UP TO 1500-2000 J/KG
OF SFC BASED CAPE AS LONG AS DEWPOINTS ARE IN THE 65F+ RANGE. THE
BETTER DEWPOINTS ARE MORE LIKELY TO BE IN THE SANDHILLS AND COASTAL
PLAIN. WE SEEM A BIT HARD PRESSED FOR LIFT THOUGH...WITH NOTHING
MORE THAN DIURNAL HEATING AND WEAK SFC CONVERGENCE ASSOC/W THE TROF
ACROSS THE REGION. THEREFORE...WILL KEEP A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS IN THE SANDHILLS AND COASTAL PLAIN WHERE THE
BETTER LOW LEVEL MOISTURE IS MORE LIKELY TO BE. AN ISOLD SHRA/TSRA
COULD STILL OCCUR ELSEWHERE (NORTHERN PORTIONS OF THE CWA) AS LONG
AS DEWPOINTS ARE SUFFICIENT...ALTHOUGH CURRENT THINKING IS THAT THIS
IS WHERE THE LOWER DEWPOINTS WILL BE AND COVERAGE/PROBABILITY WOULD
BE 10% OR LESS. ANYTHING THAT DOES DEVELOP SHOULD DISSIPATE SHORTLY
AFTER SUNSET WITH LOSS OF HEATING. PARTLY TO MOSTLY CLOUDY SKIES ARE
EXPECTED TODAY AND TONIGHT AS MID/UPPER LEVEL MOISTURE CONTINUE TO
ADVECT EAST OVER THE AREA. BLEND OF MAV/MET GUIDANCE AND MODEL
1000-850 THICKNESSES IN THE 1425 METER RANGE DURING THE AFTERNOON
INDICATE HIGH TEMPS IN THE 91-95F RANGE. LOWS TONIGHT IN THE UPPER
60S (NW) TO LOWER 70S.

SUNDAY AND SUNDAY NIGHT...
GFS/NAM FCST SOUNDINGS SHOW A SIMILAR THERMODYNAMIC SETUP TO SAT ON
SUN AFTERNOON ACROSS CENTRAL NC. WITH DEWPOINTS IN THE UPPER 60S TO
NEAR 70F AND TEMPS IN THE LOWER 90S...1500-2000 J/KG OF SFC BASED
CAPE SEEMS REASONABLE DURING PEAK HEATING. A BIT MORE CONVECTIVE
COVERAGE MAY BE POSSIBLE SUN EVENING...WITH THE NAM TAKING THE H5
VORT MAX ASSOC/W THE WEAK UPPER LOW THROUGH WESTERN NC DURING THE
LATE AFTERNOON AND THROUGH THE OVERNIGHT HOURS. SINCE FCST SOUNDINGS
SHOW SUFFICIENT SFC BASED INSTABILITY ACROSS THE ENTIRE CWA SUN
AFTERNOON...IT WOULD BE TOUGH NOT TO INCLUDE A SLIGHT CHANCE OF
DIURNAL SHOWERS/STORMS ACROSS THE ENTIRE AREA...HOWEVER...THINK THAT
DEWPOINTS MAY STILL BE AN ISSUE IN NORTHERN PORTIONS OF THE CWA
BECAUSE OF DIURNAL MIXING...AND WILL KEEP THE SLIGHT CHANCE OF
CONVECTION GENERALLY ALONG/SOUTH OF HIGHWAY 64 AGAIN ON SUN
AFTERNOON...WITH THE BEST CHANCE IN THE SW PIEDMONT WHERE BETTER LOW
LEVEL MOISTURE WILL BE IN PROXIMITY TO THE H5 VORT MAX THAT WILL BE
APPROACHING WEST/SW NC DURING SUN EVE. WILL KEEP A SLIGHT CHANCE
OF SHOWERS/STORMS ACROSS ALMOST THE ENTIRE AREA (EXCEPT THE NE
COASTAL PLAIN) DURING THE OVERNIGHT HOURS WITH THE NAM SHOWING
THE VORT MAX LIFTING NE THROUGH WESTERN NC TOWARD VA BY MON
MORNING...ALTHOUGH THE GFS TAKES THE ENERGY A BIT FURTHER SOUTH
ALONG THE NC/SC BORDER. HIGH TEMPS SUN SLIGHTLY COOLER IN THE
90-94F RANGE ON SUN. LOW TEMPS SUN NIGHT GENERALLY IN THE LOWER
70S.

MONDAY...
WELL...THE NAM SHOWS A VORT MAX ASSOC/W THE WEAK UPPER WAVE LIFTING
NORTHEAST THROUGH NC INTO VA BY MON AFTERNOON. THE GFS SEEMS TO KEEP
THE VORT MAX ACROSS THE SOUTHERN TIER OF THE FORECAST AREA. EITHER
WAY...IT SEEMS A LOW (30%) CHANCE OF SHOWERS AND STORMS IS WARRANTED
ACROSS THE ENTIRE AREA GIVEN SOME UPPER LEVEL LIFT WITH THE VORT MAX
AND FCST SOUNDINGS SHOWING SUFFICIENT INSTABILITY. INTERESTING TO
NOTE THAT THE MET GUIDANCE IS INDICATING OVERCAST SKIES AND HIGH
TEMPS IN THE LOWER/MID 80S ACROSS MOST OF CENTRAL NC MON AFTERNOON
WHILE THE MAV GUIDANCE IS INDICATING PARTLY CLOUDY SKIES AND HIGH
TEMPS IN THE LOWER/MID 90S WHAT A SPREAD. AT THIS POINT...TO
ACCOUNT FOR THE POSSIBILITY OF THE MET GUIDANCE CATCHING ONTO
SOMETHING...WILL LOWER HIGH TEMPS ON MON A DEGREE OR TWO FROM
PREVIOUS FORECASTS INTO THE 90-93F RANGE. NEEDLESS TO SAY...QUITE A
BIT OF UNCERTAINTY EXISTS IN THE FORECAST BY MONDAY. -VINCENT

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE GFS SHOWS HEIGHTS ALOFT INCREASING OVER THE REGION BY
TUE...CONTINUING INTO WED AND POSSIBLY THU AS H5 RIDGE IN THE
ATLANTIC BUILDS WESTWARD AND SITS OVER THE SOUTHEAST STATES. THIS
WOULD POINT TO ABOVE NORMAL TEMPERATURES THROUGH MID WEEK...WITH
HIGHS IN THE MID TO POSSIBLY UPPER 90S. BY THE LATTER PORTION OF
NEXT WEEK THE GFS SHOWS A PATTERN SHIFT WITH A RELATIVELY DEEP TROF
DEVELOPING OVER THE EASTERN US. THIS HELPS DRIVE A COLD FRONT SOUTH
THROUGH THE REGION...ALLOWING A RETURN TO NORMAL OR EVEN SLIGHTLY
BELOW NORMAL TEMPS BY FRI/SAT. PRECIP CHANCES APPEAR TIED TO
ISOLD/SCT DIURNAL CONVECTION THROUGH WED/THU...WITH MORE WIDESPREAD
PRECIP POSSIBLE TOWARD THE END OF THE WEEK IN ASSOC/W FRONTAL
PASSAGE. -VINCENT

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
IN THE SHORT TERM...VFR CONDITIONS ARE EXPECTED THROUGH THIS EVENING
EXCEPT FOR BRIEF MVFR VSBY IN HAZE OR FOG AROUND DAYBREAK.
OTHERWISE... MID LEVEL MOISTURE ON WESTERLY FLOW ALOFT SHOULD RESULT
IN SCT TO BKN LAYERS BETWEEN 5 AND 10 THSD FT THROUGH TONIGHT.

EXPECT MULTILAYERED CLOUDINESS SUN THROUGH MON AS AN AREA OF LOW
PRESSURE MEANDERS TO OUR SOUTH. GENERALLY VFR CONDITIONS SHOULD
PREVAIL EXCEPT FOR BRIEF MVFR IN IN SCT SHOWERS AND TSTMS EACH
AFTERNOON AND MVFR VSBY IN FOG OR HAZE AROUND DAYBREAK SUN AND
POSSIBLY A FEW HOURS OF IFR CIG AND VSBY IN STRATUS AND FOG MON
MORNING.

TUE AND WED...BERMUDA HIGH PRESSURE SHOULD BUILD BACK TO THE TN
VALLEY TO RE-ESTABLISH A DRY WESTERLY FLOW AND MAINTAIN VFR
CONDITIONS ACROSS CENTRAL NC. -RFG

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL
NEAR TERM...CBL
SHORT TERM...VINCENT
LONG TERM...VINCENT
AVIATION...RFG
Hazardous weather outlook, Jul 7, 3:36 AM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
336 AM EDT SAT JUL 7 2007

NCZ007>011-021>028-038>041-080745-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
336 AM EDT SAT JUL 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ042-043-073>078-083>086-088-089-080745-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
336 AM EDT SAT JUL 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...
PRIMARILY ALONG AND SOUTH OF HIGHWAY 64 IN THE SANDHILLS AND
COASTAL PLAIN. LOCALLY HEAVY RAINFALL AND DANGEROUS CLOUD TO
GROUND LIGHTNING WILL ACCOMPANY ANY STORMS THAT DEVELOP. ALTHOUGH
AN ISOLATED STRONG STORM IS POSSIBLE...SEVERE WEATHER IS NOT
ANTICIPATED.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

21

In the hours before

Special weather statement, Jul 7, 2:12 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
212 PM EDT SAT JUL 7 2007

NCZ086-071915-
HOKE-
212 PM EDT SAT JUL 7 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS HOKE COUNTY THROUGH 315 PM
EDT...

AT 212 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SILVER CITY...OR ABOUT OVER RAEFORD...MOVING EAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...ROCKFISH.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
LIGHTNING CAN BE EXPECTED WITH THIS STORM. THESE WINDS ARE CAPABLE
OF BRINGING DOWN TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CAN...
POTTED PLANTS...AND LAWN FURNITURE COULD BE TOSSED AROUND. A 52 MPH
WIND GUST WAS REPORTED IN SOUTHERN PINES FROM THUNDERSTORMS THERE
AROUND 2 PM.

KEEP A CLOSE WATCH TO THE SKY IF YOU ARE OUTDOORS. DONT WAIT UNTIL
RAIN BEGINS TO TAKE SHELTER TO AVOID THE DANGERS OF LIGHTNING.
REMEMBER...LIGHTNING HAS BEEN KNOWN TO STRIKE UP TO 15 MILES FROM
THE THUNDERSTORM CLOUD. GO TO YOUR CAR OR A BUILDING AT THE FIRST
SIGN OF A STORM OR WHEN THUNDER IS HEARD.

DJF
Special weather statement, Jul 7, 2:42 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
242 PM EDT SAT JUL 7 2007

NCZ089-071945-
SAMPSON-
242 PM EDT SAT JUL 7 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON COUNTY THROUGH 345
PM EDT...

AT 242 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TURKEY...OR ABOUT OVER WARSAW...MOVING EAST AT 10 MPH. OTHER STRONG
THUNDERSTORMS WERE LOCATED SOUTH OF GARLAND AND SOUTHWEST OF
HARRELLS...ALSO MOVING SLOWLY EAST AT AROUND 10 MPH. THESE STORMS
WILL REMAIN SCATTERED THROUGHOUT SAMPSON COUNTY AT LEAST THROUGH 345
PM. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
LIGHTNING CAN BE EXPECTED WITH THESE STORMS. LIGHT OBJECTS SUCH AS
TRASH CANS...POTTED PLANTS...AND LAWN FURNITURE COULD BE TOSSED
AROUND.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING. IF YOU DRIVE THROUGH HEAVY
RAIN...BE PREPARED FOR POOR VISIBILITY AND PONDING OF WATER ON ROADS.

DJF

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 4:11 PM EDTSevere Thunderstorm WarningRAHWayne49 min
Jul 7, 5:44 PM EDTSevere Thunderstorm WarningRAHMontgomery54 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.